MAUDE Adverse Event Report: ALIGN TECHNOLOGY, INC. VIVERA RETAINERS; MAINTAINER, SPACE PREFORMED, ORTHODONTIC

ALIGN TECHNOLOGY, INC. VIVERA RETAINERS; MAINTAINER, SPACE PREFORMED, ORTHODONTIC
Model Number VIVERA RETAINERS
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Pain (1994)
Date of Event 12/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The current instructions for use (ifu) contains the following: "general risks to patients - in rare instances, problems in the temporo mandibular joint (jaw joint) may result in joint pain, headaches, or ear problems".The potential root cause of this event could have been the movement of the patient's teeth (as shared by the patient who was advised by the treating doctor).Align technology's clinical team has indicated the following: although the surgery type was not specified, tmj surgery is prescribed as a last resource for severe temporomandibular joint disorder for patients with intense pain, who cannot open or close the mouth all the way, have trouble eating or drinking due to difficult jaw mobility, and/or patients with specific structural problems or diseases in the jaw joint.This is confirmed radiologically with imaging, such as an mri (results from patient's mri are unknown).This event is being filed as an mdr as the patient reported requiring surgery to fix tmj (surgical intervention to prevent permanent damage) and the vivera retainers were being used.
 
Event or Problem Description
The treating doctor reported that the patient had symptoms of jaw pain due to movements in the teeth, which has now resulted in the need for the patient to undergo jaw surgery to fix tmj.The patient reported being referred to a specialist by the treating doctor however was unable to afford this and the patient, instead, reported visiting a pcp to alleviate the reported symptom.The patient reported being advised by the treating doctor to take muscle relaxers (otc) to alleviate the reported symptom.It is unknown if the patient is continuing the use of the retainers.
 
Additional Manufacturer Narrative
Catalog number corrected.

Brand Name
VIVERA RETAINERS
Common Device Name
MAINTAINER, SPACE PREFORMED, ORTHODONTIC
Manufacturer (Section D)
ALIGN TECHNOLOGY, INC.
2820 orchard parkway
san jose CA 95134
Manufacturer (Section G)
ALIGN TECHNOLOGY, INC.
2820 orchard parkway
san jose CA 95134
Manufacturer Contact
harper shore
3030 slater road
morrisville, NC 27560
4084701343
MDR Report Key18536156
Report Number2953749-2023-03833
Device Sequence Number7557725
Product Code DYT
UDI-Device Identifier00816063020172
UDI-Public(01)00816063020172(10)0128272368(13)220907(91)0928687701R
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberVIVERA RETAINERS
Device Catalogue Number8579
Device Lot Number128272368
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/23/2023
Supplement Date Received by Manufacturer12/23/2023
Initial Report FDA Received Date01/18/2024
Supplement Report FDA Received Date01/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/07/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age26 YR
Patient SexFemale